MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolus (1830)
Date of Event 10/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the facility; therefore, an analysis of the actual complaint device is not possible.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, the lateral plantar artery shut down.The target lesion was located in the proximal superficial femoral artery (sfa).The physician advanced a csi viperwire guide wire across the lesion and loaded a csi orbital atherectomy device (oad) onto it.The physician completed atherectomy, but the patient started to complain of leg pain.Angiography revealed emboli in the lateral plantar artery and the vessel shut down.The physician was able to aspirate the emboli from the artery and resolve the arterial vessel shut down.The physician then completed the intervention by performing balloon angioplasty and stent deployment in the sfa.The patient status remained stable throughout the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key6092599
Report Number3004742232-2016-00129
Device Sequence Number775120
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)180831(10)168633
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number168633
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2016
Initial Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR